Alert archive / Missouri / Flash Flood Warnings in 2018
Flash Flood Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 8, 2018, 8:46 PM CDT for Grundy County, Linn County, Sullivan County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2018, 8:46 PM CDT (01:46 UTC)
- Expired
- Jun 8, 2018, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grundy County, MO, Linn County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 164 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
349
WGUS53 KEAX 090146
FFWEAX
MOC079-115-211-090445-
/O.NEW.KEAX.FF.W.0004.180609T0146Z-180609T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
846 PM CDT FRI JUN 8 2018
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Northwestern Linn County in north central Missouri...
East central Grundy County in north central Missouri...
Southwestern Sullivan County in north central Missouri...
* Until 1145 PM CDT.
* At 845 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Browning, Purdin and Humphreys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4006 9304 3988 9320 4000 9339 4007 9339
4013 9336 4013 9328 4012 9322
$$
PP1 follow-up statement
448
WGUS73 KEAX 090435
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1135 PM CDT FRI JUN 8 2018
MOC079-115-211-090445-
/O.EXP.KEAX.FF.W.0004.000000T0000Z-180609T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Linn MO-Grundy MO-Sullivan MO-
1135 PM CDT FRI JUN 8 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN LINN...EAST CENTRAL
GRUNDY AND SOUTHWESTERN SULLIVAN COUNTIES WILL EXPIRE AT 1145 PM
CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4006 9304 3988 9320 4000 9339 4007 9339
4013 9336 4013 9328 4012 9322
$$
PPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 6:20 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 8, 6:20 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 620 PM CDT Fri Jun 8 2018 .Discussion... Issued at 309 PM CDT FRI JUN 8 2018 As of 19Z, there were several mesoscale features to track that could influence our weather this afternoon and tonight. First, there appears to be an outflow boundary, or some surface convergence zone, running from northeastern MO northwestward into western IA. In western IA there also appears to be an MCV that is tracking to the southeast. Storms have already developed along the outflow boundary/convergence zone in far northeastern MO and southeastern IA. With CU building along the boundary to the northeast, it seems like this will be the most likely area for storms during the afternoon. So for our forecast area, have gone generally dry through the afternoon hours. Later this evening and tonight, as the MCV starts to move into the area, it's possible storms could form along/ahead of it. The HRRR and the ESRL HRRR both show this, to some extent. The HRRR is much more aggressive building storms southward southern extent of the MCV. The ARW and NMM show something similar but without the update frequency the HRRR/ESRL HRRR, the track of the MCV seems off. This MCV tracking into northern MO is what seems most likely to bring thunderstorms to the forecast area. Have reconfigured low PoPs to account for this possibility. The forecast gets murkier for the weekend. First, it looks like that despite broad and somewhat flat ridging, the thermal ridge shifts to the west into the Plains. So it looks like places to our west will really heat up. This may spread into western portions of the forecast area as well. But in the eastern portions of the forecast area, where there isn't as warm of air aloft, it looks like thunderstorms could develop Saturday and potentially linger into Sunday. So highs in the middle 90s look likely in our west Saturday and Sunday while highs in the upper 80s look likely in our east given the pattern and the potential for precipitation. For next week, hot and humid conditions will continue Monday with some relief through the middle of the week. For Monday, the thermal ridge will strengthen and spread east ahead of a cold front. So much of the area will see middle 90 degree readings for highs. Then with the front moving through late in the evening, thunderstorms should develop within an extremely unstable air mass. While shear is not all that strong, it's not nonexistent like it is today and this weekend. So it's possible there could be strong to potentially severe storms Monday evening and overnight. Cooler temperatures, in a relative sense, are likely Tuesday - Thursday, in the wake of the front. While temperatures in the mid to upper 80s will fee better the middle 90s, it looks like dewpoints will be lower so the air mass will be less humid. && .Aviation...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 617 PM CDT FRI JUN 8 2018 VFR conditions are expected throughout the period, with a slight wind shift from SE to SW overnight. Some isolated thunderstorms are possible over northern Missouri late this evening through the early morning timeframe, mainly effecting the Kirksville airfield. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Barham
Hazardous weather outlook, Jun 8, 4:42 AM CDT, 16 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 442 AM CDT Fri Jun 8 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-090945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 442 AM CDT Fri Jun 8 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong storms will be possible across northern Missouri this afternoon and evening. The main threat will be for strong winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot conditions are expected this weekend with highs in the low to mid 90s and heat index values in the mid 90 to 100 degree range. Strong to isolated severe storms with be possible Saturday with strong to isolated damaging wind gusts the main threat. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 8, 8:19 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 819 PM CDT FRI JUN 8 2018 MOZ015-016-024-090200- Grundy MO-Linn MO-Sullivan MO- 819 PM CDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINN...EAST CENTRAL GRUNDY AND SOUTHWESTERN SULLIVAN COUNTIES UNTIL 900 PM CDT... At 818 PM CDT, Doppler radar was tracking a strong thunderstorm near Galt, or 14 miles southwest of Milan, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Browning, Galt, Purdin and Humphreys. LAT...LON 3999 9340 4013 9339 4012 9312 3995 9316 TIME...MOT...LOC 0118Z 270DEG 8KT 4006 9332 Barham
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:00 PM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 30 min |
| Jun 8, 8:19 PM CDT | Special Weather Statement | EAX | Sullivan | 41 min |
| Jun 8, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 46 min |
| Jun 8, 8:37 PM CDT | Flash Flood Warning | EAX | Sullivan | 3 hr |
| Jun 8, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Sullivan | 35 min |
| Jun 8, 9:00 PM CDT | Special Weather Statement | EAX | Linn | 45 min |
| Jun 8, 9:13 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 47 min |
| Jun 8, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 49 min |
| Jun 8, 9:39 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 51 min |
| Jun 8, 10:11 PM CDT | Special Weather Statement | EAX | Macon | 49 min |
| Jun 8, 10:35 PM CDT | Special Weather Statement | EAX | Linn | 40 min |
| Jun 8, 11:15 PM CDT | Special Weather Statement | EAX | Chariton | 45 min |
| Jun 9, 6:37 PM CDT | Special Weather Statement | EAX | Holt | 38 min |
Nearby
Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.